MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION 15X20MM BIOMEND; DENTAL PRODUCTS

INTEGRA LIFESCIENCES CORPORATION 15X20MM BIOMEND; DENTAL PRODUCTS
Catalog Number 0103
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A distributor reported an unopened sterile biomend (0103p) contained a hair.No patient involvement.
 
Additional Manufacturer Narrative
The biomend (0103p) was returned for evaluation.Device history record (dhr) - the device history record (dhr) of the reported fg lot number 6912357 was reviewed and no anomalies were found during manufacturing and packaging processes of the lot which could contribute and/or be related to the reported condition.Failure analysis - the reported catalog and lot number were confirmed.The unit was visually inspected, and a hair was observed inside the tray on top of the tyvek envelope containing the unit.Retain samples evaluation: nine (9) units (1 shipper box with 9 dispenser boxes) were visually inspected.Dispenser boxes and product trays are in good condition.Tray sealing area was complete.No foreign matter was observed on the inspected unit.Based on the evaluation of the returned unit, the complaint is considered confirmed.Root cause analysis - the root cause for the reported condition is that manufacturing personnel failed to identify the foreign material during the 100% visual inspection after the tray sealing process.An awareness training was provided to manufacturing personnel to discuss the complaint and emphasize the importance of being aware of the gowning and inspection practices (to observe the samples from different angles).Also, the returned unit was shown to the personnel so they could see where the hair was located which could not be seen unless the tray was turned sideways.This is the first complaint related to foreign matter in the periodontal regeneration product family for the past 24 months.

Brand Name
15X20MM BIOMEND
Common Device Name
DENTAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION
105 morgan lane
105 morgan lane
plainsboro NJ
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION
105 morgan lane
plainsboro NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18065795
Report Number2648988-2023-00034
Device Sequence Number7815405
Product Code LYC
UDI-Device Identifier10381780070733
UDI-Public10381780070733
Combination Product (Y/N)N
PMA/510(K) Number
K992216
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number0103
Device Lot Number6912357
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date12/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown